Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 102, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2005, 11:42 PM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 11:42 PM CDT (04:42 UTC)
- Expired
- May 20, 2005, 12:21 AM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Monroe County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 19, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 200442
SVRLSX
ILC133-163-200530-
/O.NEW.KLSX.SV.W.0102.050520T0442Z-050520T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 PM CDT THU MAY 19 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS
ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 1230 AM CDT
* AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EAST CARONDELET...OR ABOUT NEAR SHREWSBURY...AND MOVING SOUTHEAST
AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILLSTADT
SMITHTON
FREEBURG
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3864 9017 3842 9032 3832 9037 3821 9006
3823 8974 3854 8972 3862 8977
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 200500
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 AM CDT FRI MAY 20 2005
ILC133-163-200530-
/O.CON.KLSX.SV.W.0102.000000T0000Z-050520T0530Z/
MONROE IL-ST. CLAIR IL-
1200 AM CDT FRI MAY 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM CDT FOR ST.
CLAIR AND NORTHERN MONROE COUNTIES...
AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER FLORAVILLE...
MOVING SOUTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
NEW ATHENS...FAYETTEVILLE...LENZBURG AND MARISSA.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
LAT...LON 3864 9017 3842 9032 3832 9037 3821 9006
3823 8974 3854 8972 3862 8977
$$
GLASS000
WWUS53 KLSX 200521
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 AM CDT FRI MAY 20 2005
ILC133-163-200531-
/O.CAN.KLSX.SV.W.0102.000000T0000Z-050520T0530Z/
MONROE IL-ST. CLAIR IL-
1221 AM CDT FRI MAY 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR AND NORTHERN MONROE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3864 9017 3842 9032 3832 9037 3821 9006
3823 8974 3854 8972 3862 8977
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:45 PM CDT, 9 hours 57 minutes earlier.
Area forecast discussion, May 19, 1:45 PM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT THU MAY 19 2005 .DISCUSSION... SCT TSRA OVR THE SERN PTN OF THE CWA ATTM ALNG A SFC TROF AND IN REGION OF FAVORABLE TEMP AND MOISTURE ADVCTN ALNG AXIS OF 25 KT SWLY LLJ. MSAS DATA AT 18Z SHOWS SFC LI VALUES HAVE DROPPED TO -6 TO -7 ALNG THE SFC TROF...ALTHOUGH THE BEST SFC MOISTURE CNVG ALNG THIS TROF IS MAINLY E OF THE CWA. MOST OF THESE TSRA SHOULD PUSH SE OF THE CWA LTR THIS AFTN. ANOTHER ROUND OF SCT TSRA SHOULD DVLP AND MOVE THRU THE CWA THIS EVNG ALNG/AHD OF CDFNT WHICH CURRENTLY EXTDS FM SFC LOW OVR WRN WI SW THRU NWRN MO. THIS CDFNT WILL MOV SEWD THRU THE CWA AS MID-UPR LVL LOW OVR WRN WI MOVS SEWD THRU NERN IL AND INTO IN WITH A RELATIVELY STG VORT MAX ON THE WRN PERIPHERY OF THE LOW MOVG SEWD THRU IL. SCT TSRA HAVE ALREADY DVLPD OVR ERN IA AND NRN IL ALNG AND AHD OF THIS CDFNT. A FEW SVR TSRA POSSIBLE THIS EVNG AS DP LYR SHEAR INCRS AS MID LVL WND MAX ON THE WRN PTN OF THE MID-UPR LVL LOW MOVS SEWD THRU THE AREA AND COLDER MID LVL TEMPS DESTABILIZE ATMOSPHERE. ETA MDL SHOWS PLENTY OF LOW-MID LVL MOISTURE AND INSTABILITY CONTS INTO LATE TGT ALNG THIS CDFNT WITH K INDICES OF ARND 40 AND SFC LI VALUES OF ARND -6 JUST SW OF STL AT 06Z FRI. PLAN TO PUT THE HIGHEST POPS OVR THE SRN AND ERN PTN OF THE CWA TGT. PCPN SHOULD MOV SE OF THE CWA BY SAT MRNG AS MID-UPR LVL TROF AXIS MOVS SE OF THE CWA AND 850 MB CAA INCRS OVR CWA BHND 850 MB LOW AND 850 MB DWPTS DCRS FM NW TO SE. SHOULD SEE SCT DIURNAL CU TOMORROW...IT APRS THAT THE GFS MDL IS A LTL OVERDONE WITH LOW LVL MOISTURE AND HENCE A LTL TOO COOL ON MAX TEMPS. NEXT CHC OF PCPN SAT NGT AND SUN...ALTHOUGH I WILL KEEP POPS FAIRLY LOW AS BEST POTENTIAL OF CONVECTION SHOULD BE NE OF THE CWA CLOSER TO MID-UPR LVL TROF AND WHERE STGST 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ON NOSE OF SWLY LLJ WILL EXIST...AND ALSO SW OF CWA NR SFC WAVE ALNG CDFNT. ETA MDL DEPICTS ONLY WK SFC MOISTURE CNVG OVR CWA ALNG CDFNT ON SUN AS IT MOVS SEWD THRU THE AREA. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && GKS
Hazardous weather outlook, May 19, 3:41 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CDT THU MAY 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 341 PM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TONIGHT. A WIND SHIFT BOUNDARY ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS WILL BE THE FOCUS FOR THUNDERSTORMS THROUGH THE EARLY EVENING HOURS. FURTHER NORTH...A COLD FRONT WILL MOVE SOUTHEAST OUT OF IOWA INTO NORTHERN MISSOURI AND WESTERN ILLINOIS THIS EVENING... SERVING AS A FOCUS FOR ADDITIONAL THUNDERSTORMS. ANY OF THE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO 2 INCHES IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SATURDAY NIGHT...AND ACROSS THE ENTIRE AREA ON SUNDAY. ANOTHER STORM SYSTEM WILL AFFECT THE REGION MIDWEEK BRINGING A CHANCE OF THUNDERSTORMS ON WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. GLASS
In the hours before
Local storm report, May 19, 11:01 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 NW CARLINVILLE 39.29N 89.89W
05/19/2005 0.88 INCH MACOUPIN IL AMATEUR RADIO
1020 PM HAIL WILSONVILLE 39.07N 89.86W
05/19/2005 1.00 INCH MACOUPIN IL LAW ENFORCEMENT
1030 PM HAIL STAUNTON 39.01N 89.79W
05/19/2005 0.75 INCH MACOUPIN IL AMATEUR RADIO
1030 PM HAIL BENLD 39.09N 89.80W
05/19/2005 0.75 INCH MACOUPIN IL TRAINED SPOTTER
1030 PM HAIL LIVINGSTON 38.97N 89.76W
05/19/2005 1.00 INCH MADISON IL PUBLIC
1040 PM HAIL ALHAMBRA 38.89N 89.74W
05/19/2005 1.75 INCH MADISON IL CO-OP OBSERVER
&&
GKSLocal storm report, May 19, 11:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL PIERRON 38.78N 89.57W
05/19/2005 0.88 INCH BOND IL TRAINED SPOTTER
1110 PM HAIL 1 W OFALLON 38.78N 90.73W
05/19/2005 0.75 INCH ST. CHARLES MO PUBLIC
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:24 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 51 min |
| May 19, 10:13 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 47 min |
| May 19, 11:01 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison | 44 min |
| May 19, 11:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
| May 20, 12:19 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 28 min |
| May 20, 12:40 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.